Alabama, 2001Tornado in Alabama, December 14, 2001
December 14, 2001 · NWS BMX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Dec 14, 3:20 AM CST, 28 minutes earlier.
Area forecast discussion, Dec 14, 3:20 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
320 AM CST FRI DEC 14 2001
SOLID LINE OF SHOWERS AND THUNDERSTORMS EXTENDING NE TO SW ACROSS
THE AREA THIS MORNING WILL CONTINUE TO MOVE OFF TO THE EAST, AND
SHOULD END OVER EAST CENTRAL AND SOUTHEAST SECTIONS BY AFTERNOON.
THERE MAY ALSO BE A FEW SHOWERS TN VALLEY THIS MORNING AS SURFACE
LOW PASSES JUST TO THE NORTHWEST, BUT CLOUDS SHOULD BE DECREASING
MOST AREAS THIS AFTERNOON. I THINK IT WILL BE MOSTLY CLEAR EARLY
TONIGHT, AND WITH CALM WINDS AND SOAKED GROUND I EXPECT DENSE FOG TO
DEVELOP, THEN BURN OFF SATURDAY MORNING.
HSV 62 40 62 45 / 20 0 0 0
BHM 65 40 65 46 / 0 0 0 0
MGM 67 42 68 49 / 70 0 0 0
.BMX...
AL...NONE.
In the hours before
Special weather statement, Dec 13, 11:25 PM CST, 4 hours 23 minutes before
ALZ030>033-039>042-140700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
1125 PM CST THU DEC 13 2001
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 848...
GREENE...HALE...MARENGO...PERRY...SUMTER...
THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 848
WHICH IS IN EFFECT UNTIL 100 AM...
AUTAUGA...DALLAS...LOWNDES...
Tornado, Elmore
- When
- December 14, 3:48 AM CST
- Where
- Elmore County, Kent
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Property damage
- $12,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.617, -85.950
A weak tornado touched down briefly on CR 44 in the Kent community. Two homes sustained moderate roof damage and one motor home was blown over and damaged. The tornado path was very short, only about one tenth of a mile. The damage width was estimated at thirty yards. No injuries were reported. Beginning: 32 37.245/85 56.657Ending:32 37.285/85 56.566
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Ohio, December 14, 2001$225,000 · 13 events
- High Wind in Ohio, December 14, 20011 injured · $147,000 · 57 kt wind · 5 events
- High Wind in Pennsylvania, December 14, 2001$75,000 · 50 kt wind · 15 events
- High Wind in West Virginia, December 14, 2001$20,000 · 34 events
- High Wind in Ohio, December 14, 2001$65,000 · 9 events
- High Wind in Ohio, December 14, 2001$40,000 · 50 kt wind · 6 events
- High Wind in West Virginia, December 14, 2001$25,000 · 5 events
- Damaging Wind in Alabama, December 14, 2001$25,000 · 60 kt wind · 1 event
- Winter Storm in Colorado, December 14 to 15, 200112 events
- High Wind in Pennsylvania, December 14 to 15, 200160 kt wind · 9 events
- Heavy Snow in Utah, December 14 to 15, 20016 events
- Winter Weather in Vermont, December 14 to 15, 2001$10,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5274314.